Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 11, 2004, 5:20 PM MDT for San Miguel County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 5:20 PM MDT (23:20 UTC)
- Expired
- Jul 11, 2004, 6:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 112320 SVRABQ NMC047-120000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VARIADERO...OR ABOUT 34 MILES NORTH OF SANTA ROSA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL SAN MIGUEL COUNTY OVER RURAL SOUTHERN SAN MIGUEL COUNTY OVER RURAL SOUTHEASTERN SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3551 10444 3539 10459 3523 10462 3524 10403 $$ CHJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN JUL 11 2004 .DISCUSSION... UPPER LEVEL HIGH POSITIONED OVER THE REGION WILL CONTINUE TO STRENGTHEN SLIGHTLY AND SHIFT TOWARDS SRN CO BY MON. WATER VAPOR LOOP INDICATING MID/UPPER LEVEL MOISTURE LINGERING OVER MUCH OF THE CWA...WITH THE EXCEPTION OF THE FAR NW WHERE A TONGUE OF DRIER AIR STRETCHED FROM SRN CA TO THE UPPER MIDWEST. CONVECTION HAS DEVELOPED OVER THE WESTERN TWO-THIRDS OF THE STATE. STORMS ARE MOVING VERY SLOWLY UNDER WEAK STEERING FLOW...SO LOCALIZED FLOODING IN ARROYOS AND LOW-LYING ROADS WITHIN/NEAR HIGHER TERRAIN MAY BE A CONCERN. WILL HIGHLIGHT WITH FLS/FLW PRODUCTS WHEN NECESSARY. 500MB FLOW TURNS NE/E BY EARLY EVE OVER MUCH OF THE STATE...THUS EXPECT STORMS TO HAVE SOME WLY COMPONENT. ADDITIONALLY...MOST ACTIVITY WILL BE NEARLY VERTICAL IN NATURE...REDUCING THE RISK FOR SIGNIFICANT SEVERE WX. PRECIP STATEWIDE SHOULD DIMINISH DRAMATICALLY BY MIDNIGHT... HOWEVER WILL HOLD A LOW POP THROUGH MORNING W OF THE HIGH PLAINS. TROPICAL WAVE/INVERTED TROUGH TRACKING INTO S CENTRAL TX WITH A THIN BAND OF SUBSIDENCE NOTED IN ADVANCE. PLENTY OF MOISTURE IN THE WAKE OF DISTURBANCE PROGGED TO MOVE WESTWARD...BUT BRUNT OF PLUME SHOULD REMAIN S OF FA. WITH E/W RIDGE AXIS LOCATED OVER S CO...DEEP EASTERLY FLOW IS EXPECTED OVER A GOOD PORTION OF FA EARLY THIS WEEK. IN RESPONSE...MOISTURE AXIS WILL BE DISPLACED TO AZ/WRN NM. DRIER MID/UPPER ATMOSPHERE EXPECTED TO ADVECT INTO THE ERN ZONES...WHICH COULD ULTIMATELY CUT OFF PCPN CHANCES. NEIGHBORING OFFICE TO THE E HAVE AGREED AND THEREFORE HAVE PULLED POPS FOR THE HIGH PLAINS MON THRU WED. NO SIGNIFICANT CHANGES MADE TO REMAINDER OF THE INHERITED FORECAST. CENTER OF UPPER HIGH SLIDES INTO UT LATE IN THE WORK WEEK. SFC FRONT WILL TRACK S ALONG CO FRONT RANGE AND STALL OUT OVER NE NM. THIS BOUNDARY COUPLED WITH NW FLOW ALOFT SHOULD PROVIDE A THREAT FOR PCPN STARTING THU FOR NE PLAINS. TWEAKED TEMPS THROUGH DAY SEVEN A MAXIMUM OF PLUS/MINUS TWO DEGREES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/094 059/093 059 46112 GALLUP.................... 053/090 053/090 054 46112 GRANTS.................... 055/089 055/089 056 46222 GLENWOOD.................. 064/092 066/091 067 46223 CHAMA..................... 048/084 048/084 049 46233 LOS ALAMOS................ 054/086 055/086 055 46222 RED RIVER................. 044/079 044/079 045 46322 TAOS...................... 051/087 051/087 051 46222 SANTA FE.................. 056/087 056/089 056 46213 SANTA FE AIRPORT.......... 058/089 058/089 058 46212 ESPANOLA.................. 059/090 058/090 059 46212 ALBUQUERQUE HEIGHTS....... 066/091 067/091 068 46212 ALBUQUERQUE VALLEY........ 064/094 067/094 067 46212 ALBUQUERQUE FOOTHILLS..... 064/089 064/088 064 46213 ALBUQUERQUE WEST MESA..... 065/092 065/093 065 46212 SOCORRO................... 064/095 064/093 064 46212 SANDIA PARK/CEDAR CREST... 058/087 058/085 057 46312 MORIARTY/ESTANCIA......... 055/090 058/090 057 46212 CARRIZOZO................. 065/091 063/092 062 46322 RUIDOSO................... 058/081 058/082 059 46322 RATON..................... 054/091 054/091 054 46211 LAS VEGAS................. 054/087 054/088 055 46211 ROY....................... 058/090 059/090 059 46111 CLAYTON................... 062/092 062/093 063 46100 SANTA ROSA................ 062/093 063/094 062 46211 TUCUMCARI................. 065/096 065/096 065 46100 FORT SUMNER............... 065/095 065/095 064 46200 CLOVIS.................... 064/094 064/094 065 46100 PORTALES.................. 065/095 065/095 065 46100 ROSWELL................... 066/096 067/096 068 46200 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
Hazardous weather outlook, Jul 11, 6:00 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUL 11 2004 NMZ001>021-026-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE CENTRAL HIGH PLAINS ACROSS THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS CONTINUING WEST TO THE ARIZONA BORDER. LOCAL FLOODING OF ROADWAYS AS WELL AS RAPID RISES IN STREAMS AND NORMALLY DRY ARROYOS ARE POSSIBLE. ALSO...GUSTY MICROBURST WINDS OF 30 TO 40 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL BECOME CONCENTRATED ACROSS THE WESTERN HALF OF NEW MEXICO THROUGH MUCH OF NEXT WEEK. ALTHOUGH NO SPECIFIC AREA IS AT RISK...ISOLATED THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL THAT COULD RESULT IN LOCALIZED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:51 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 29 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.